• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Newbie

P

Pixie75

Guest
Hi, I'm very new to this as never joined a forum before. I hoping to talk to anyone who can relate to my current state of mind. So probably best I tell you what's going on with me.
10 years ago my life went a bit south (job issues, complicated relationship, loneliness....blah blah blah) and I ended up on anti depressants. 10 years later, I decided that I didn't want to be controlled by pills anymore, and as I had dealt with all my issues from the past, I felt it was time to stop the meds. (I didn't consult a GP, cos our surgery is awful). I did this over a 5 week period and had/have the support of my husband (who didn't know me before the pills) my mum and my friend at work, who I call my 'go to girl'. I have now been 'clean' for 12 days, but I'm experiencing alot of different emotions to normal situations and I don't like it. This week alone I have been super quiet, manic/hyper, angry/frustrated and tearful :( has anyone else experienced this? Is this normal withdrawals? Will it ever end? Pixie75 from the UK
 
midnightphoenix

midnightphoenix

Well-known member
Joined
Mar 9, 2012
Messages
13,868
Location
Tigger and Willow's house UK
Hi Pixie and welcome :welcome:

We are happy to have you here :grouphug:

It could be withdrawals, best one to talk to is the doctor see if theres anything that will help with the withdrawals :hug:
 
Urban Hermit

Urban Hermit

Well-known member
Joined
Jan 18, 2019
Messages
2,923
:welcome: to the forum , yes like Midnight said after 10 years it could be withdrawal symptoms , depends on maybe the type and dosage, I would suggest talking to your GP too x

Have you had an therapy to help with some of the sources of issues?

UH x
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
46,402
Location
Lancashire
I agree, this sounds like withdrawal and it should settle down over time. I would strongly suggest you see another doctor - try to find one you like - and ask them about it. These meds are very strong and after 10 years, you are also experiencing emotional roller coaster again which is a shock to your system.

How is your sleep? If that is badly affected then you do need to see a doc and see if you need a minor med for a short course only, to help you over that hurdle. I must admit I think you have been very brave and strong. Keep us posted on how you are going.
 
Warrior

Warrior

Well-known member
Joined
Jul 23, 2019
Messages
1,518
Location
UK
:welcome: @Pixie75 nice to have you with us :hug:

Like other members have said it's down to how much you was taking and how long it really needed to come off them but always remember this..people can have underlining issues like yourself and once on the right drug can actually stabilize your mind and make your life when you can control issues better, as the saying goes better the devil you know and the drug could have been helping you.

Never come off meds first time around on your own even with support, you need years of doing it with help like myself to know what your doing and to quit a drug :hug:
 
Hopeful313

Hopeful313

Well-known member
Joined
Jan 12, 2019
Messages
895
Location
Minnesota, USA
Hi and welcome to the forum.

I would’ve done it much slower since it’s been 10 years on these pills. It’s not easy for the brain to have a sudden interruption to what it’s used to.
I hope you feel better soon.
 
P

Pixie75

Guest
:welcome: to the forum , yes like Midnight said after 10 years it could be withdrawal symptoms , depends on maybe the type and dosage, I would suggest talking to your GP too x

Have you had an therapy to help with some of the sources of issues?

UH x
I agree, this sounds like withdrawal and it should settle down over time. I would strongly suggest you see another doctor - try to find one you like - and ask them about it. These meds are very strong and after 10 years, you are also experiencing emotional roller coaster again which is a shock to your system.

How is your sleep? If that is badly affected then you do need to see a doc and see if you need a minor med for a short course only, to help you over that hurdle. I must admit I think you have been very brave and strong. Keep us posted on how you are going.
Thanks calypso. I didn't seek help from a GP because the last one I saw (who I'd never met before) made it very clear that she wasn't happy about me being on meds. On the occasions I have been you never get to see the same GP, which is frustrating, so you don't get the chance to build that doctor patient rapport. This us why I am determined to do this on my own. As far as I'm concerned, there's no turning back now. Just wanted to talk to someone who has, or is, coming off of anti depressants. Unfortunately, there hasnt been anyone yet.
 
P

Pixie75

Guest
Hi and welcome to the forum.

I would’ve done it much slower since it’s been 10 years on these pills. It’s not easy for the brain to have a sudden interruption to what it’s used to.
I hope you feel better soon.
I would have if I had more pills to play with, but I didn't. I wasnt on a high dose, and did a thorough search on the Internet before weaning myself off.
 
P

Pixie75

Guest
:welcome: to the forum , yes like Midnight said after 10 years it could be withdrawal symptoms , depends on maybe the type and dosage, I would suggest talking to your GP too x

Have you had an therapy to help with some of the sources of issues?

UH x
Hi UH, thankfully I didn't need therapy for my issues, I just wrote them all down and tackled them one by one. It took me 3 years, but I got there. Im now happily married with 2 teenage step children (17 & 19) and a gorgeous little cavachon called Ted :)
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
46,402
Location
Lancashire
There are people on here who have taken themselves off meds - mostly cold turkey! I am pleased you have managed it. I am sorry that no-one who has done this has come off yet to talk to. Keep talking, find where you fit in in the forum and see if you can find someone. What is a cavachon?
 
vanish

vanish

Well-known member
Forum Safety Team
Joined
Sep 29, 2014
Messages
2,984
Location
The Land of Oz
Welcome to MHF @Pixie75 I myself am a long term antidepressant user and I actually fear coming off them, so kudos to you for being brave enough to try. What you are experiencing sounds like withdrawal, hopefully it will lessen in time.
Ted sounds lovely... is a cavachon a cavalier bichon mix?
 
P

Pixie75

Guest
There are people on here who have taken themselves off meds - mostly cold turkey! I am pleased you have managed it. I am sorry that no-one who has done this has come off yet to talk to. Keep talking, find where you fit in in the forum and see if you can find someone. What is a cavachon?
Hi Calypso, a Cavachon is a cross between a King Charles Cavalier and a Bichon. He is absolutely adorable but very cheeky, he's definitely a daddy's boy and follows my husband round like a shadow. he gets stepped on quite a bit....poor little chap. I've posted a picture of him :)
 

Attachments

P

Pixie75

Guest
Welcome to MHF @Pixie75 I myself am a long term antidepressant user and I actually fear coming off them, so kudos to you for being brave enough to try. What you are experiencing sounds like withdrawal, hopefully it will lessen in time.
Ted sounds lovely... is a cavachon a cavalier bichon mix?
Thanks 'Vanish' and yes Ted is a Cav x Bichon mix....with a bit of Ewok thown in....Lol I have posted a picture of him, so hopefully you will be able to see the cheeky chap.
I must admit I did not choose to come off of them lightly, but once I made the decision, that was it. I'm actually having a better day today, compared to the rest of this week. So maybe I have turned a corner (fingers firmly crossed). My biggest worry is that I didn't know my husband before I started taking them, and I'm worried he's not going to like the real me, as it's been a while. 10 years is a long feeling like a puppet ! but the strings are cut now, so just need to work out who I am again which will take some time :)
 
P

Pixie75

Guest
Welcome to MHF @Pixie75 I myself am a long term antidepressant user and I actually fear coming off them, so kudos to you for being brave enough to try. What you are experiencing sounds like withdrawal, hopefully it will lessen in time.
Ted sounds lovely... is a cavachon a cavalier bichon mix?
Hi 'Vanish' you mentioned that you fear coming off of them ? what is it that you fear ?
 
Thread starter Similar threads Forum Replies Date
M Introduce Yourself 4
M Introduce Yourself 8
Spiralling Introduce Yourself 14
F Introduce Yourself 2
F Introduce Yourself 6
Top